Alert archive / Michigan / River Flood Warnings in 2009
River Flood Warning 40, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this river flood warning at Apr 28, 2009, 12:25 AM EDT for Ingham County, Michigan. It took effect at Apr 29, 2009, 4:00 AM EDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 28, 2009, 12:25 AM EDT (04:25 UTC)
- In effect from
- Apr 29, 2009, 4:00 AM EDT
- Expired
- Apr 28, 2009, 11:48 AM EDT
- In force
- Issued by
- NWS Grand Rapids, MI
- Flood severity
- Minor
County Ingham County, MI
The radar
The Detroit radar (KDTX), 75 km from the middle of the area, began a volume at 04:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Red Cedar River at East Lansing (ELNM4).
- Action stage
- 6 ft
- Minor stage
- 7 ft
- Moderate stage
- 10 ft
- Major stage
- 13 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 04112500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this river flood warning went out at Apr 27, 10:05 PM EDT, 2 hours 20 minutes earlier.
Area forecast discussion, Apr 27, 10:05 PM EDT, 2 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1005 PM EDT MON APR 27 2009 LATEST UPDATE...SHORT TERM... .SYNOPSIS...(447 PM EDT MON APR 27 2009) A COLD FRONT WILL MAKE ITS WAY THROUGH THE REGION OVERNIGHT AND BRING ANOTHER SOAKING RAIN TO SOUTHERN LOWER MICHIGAN. THE RAIN WILL WIND DOWN LATE TONIGHT INTO EARLY TUESDAY. SKIES WILL CLEAR FROM NORTH TO SOUTH THROUGH THE MORNING AND AFTERNOON ON TUESDAY AS HIGH PRESSURE MOVES IN. DRY WEATHER WILL CONTINUE INTO WEDNESDAY. TEMPERATURES WILL BE COOLER THE NEXT COUPLE OF DAYS WITH HIGHS IN THE MID 50S TO LOWER 60S. && .SHORT TERM...(1005 PM EDT MON APR 27 2009) (TONIGHT THROUGH WEDNESDAY NIGHT) THE FLOOD WATCH HEADLINE FOR THE AREA ALONG AND SOUTH OF A LINE FROM GRAND HAVEN TO ALMA THROUGH 11 AM TUESDAY LOOKS EXCELLENT AND WILL REMAIN UNCHANGED. RGNL RADAR TRENDS SHOW A LARGE AREA OF LGT TO MDT RAIN WITH POCKETS OF HEAVY RAIN FROM OUR SSW CWFA ACROSS SOUTHERN LAKE MI AND MUCH OF ILLINOIS. EXTRAPOLATION OF CURRENT RGNL RADAR TRENDS AND LATEST MODEL GUIDANCE SUGGEST THAT THIS RAINFALL WILL IMPACT MAINLY THE SOUTHERN HALF OF OUR CWFA OVERNIGHT INTO TUESDAY MORNING. THEREFORE THE FLOOD WATCH HEADLINE WILL REMAIN UNCHANGED. RAINFALL IN EXCESS OF AN INCH WILL BE POSSIBLE SE OF I-69 OVERNIGHT. MEANWHILE AREAS THAT SAW THE HEAVY RAIN TWO DAYS AGO...FROM GRAND HAVEN TO ALMA... WILL SEE ADDITIONAL STEADY BUT LIGHTER RAINFALL OVERNIGHT WHICH COULD CAUSE ISSUES. THE FRONT AND THE DYNAMICS EXIT THE EASTERN CWA EARLY TUESDAY AND THE RAIN WILL COME TO AN END. MUCH DRIER AIR...SEEN AROUND THE LAKE WINNIPEG REGION THIS AFTERNOON...WILL DROP OVER LOWER MICHIGAN THROUGH THE AFTERNOON. NORTHEAST FLOW WILL ONLY ACT TO ENHANCE THE DRY AIR. SO SKIES SHOULD CLEAR RATHER EFFICIENTLY FROM NW TO SE THROUGH THE LATE MORNING INTO THE AFTERNOON. IT WILL BE COOLER WITH HIGHS FROM 55 TO 60 WITH A BRISK NE WIND. CANADIAN HIGH PRESSURE DROPS IN FOR THE TUESDAY NIGHT AND WEDNESDAY PERIOD. THE DRY AIR MASS WILL MAKE FOR A CHILLY OVERNIGHT WITH TEMPS DROPPING INTO THE 30S. BUT TEMPS WILL RECOVER NICELY ON WED FROM 60 TO 65. THERE SHOULD BE CI AROUND ON WEDNESDAY...BUT THE SUN SHOULD STILL MAKE IT THROUGH. HAVE INTRODUCED SMALL POPS OVER THE FAR SW CWA LATE WEDNESDAY NIGHT AS THE MODELS SUGGEST A WARM FRONT TAKING SHAPE TO OUR SOUTH. A SHORT WAVE MAY RIDE ALONG THE FRONT...PERHAPS BRINGING SHOWERS TO THE SW CWA TOWARD DAYBREAK ON THURSDAY. && .LONG TERM...(447 PM EDT MON APR 27 2009) (THURSDAY THROUGH MONDAY) THE MID RANGE MODELS HAVE SIMILAR SOLUTIONS THURSDAY... BUT QUICKLY DIVERGE. GOING FORECAST CLOSER TO THE GFS... AND WITH ONGOING MODEL DIFFERENCES HAVE MADE FEW CHANGES TO THE GOING GRIDS. A LOW PRESSURE SYSTEM PASSING OVER NORTHERN LOWER MICHIGAN WILL PULL A COLD FRONT THROUGH THE AREA THURSDAY NIGHT. THIS WILL STALL SOUTH OF THE AREA... HOW FAR SOUTH IS THE QUESTION. PRECIPITATION IS IN THE FORECAST THURSDAY THROUGH FRIDAY NIGHT. IF THE FRONT IS FARTHER SOUTH... AS IN THE ECMWF SOLUTION... THE RAIN SHOULD END EARLY FRIDAY MORNING. NO SIGNIFICANT WEATHER IS EXPECTED OVER THE WEEKEND. ANOTHER LOW PRESSURE SYSTEM MAY APPROACH THE REGION EARLY NEXT WEEK. WITH THE UNCERTAINTY... NO WEATHER ADDED TO MONDAY AT THIS TIME. TEMPERATURES IN THE LONG TERM WILL BE AROUND TO A LITTLE ABOVE NORMAL... EXCEPT SATURDAY BEHIND THE COLD FRONT. THE TEMPERATURES WILL BE JUST A LITTLE BELOW NORMAL. && .AVIATION...(156 PM EDT MON APR 27 2009) SOUTH SOUTHWEST WINDS OF 10 TO 20 KNOTS WITH GUSTS AS HIGH AS 40 KNOTS WILL DROP OFF THIS EVENING TO 10 KNOTS OR UNDER. THEY WILL COME AROUND TO A MORE NORTHERLY DIRECTION BEHIND THE FRONT. A BAND OF SHOWERS AND EMBEDDED THUNDERSTORMS WILL BE MOVING THROUGH THE AREA AHEAD OF A COLD FRONT THIS AFTERNOON AND EVENING. THE HEAVIEST RAIN AND LOWEST VISIBILITIES ARE EXPECTED FOR KAZO... KBTL AND KJXN. VFR CONDITIONS WILL BE GIVING WAY TO MVFR CEILINGS THIS AFTERNOON AS THE WEATHER MOVES IN. ISOLATED IFR MAY OCCUR BRIEFLY WITH ANY THUNDERSTORMS. HOWEVER... CHANCES ARE SMALL AT ANY TAF SITE... SO NO IFR CONDITIONS WERE INCLUDED. LEFT MVFR CEILINGS THROUGH THE END OF THE TAF PERIOD AS THIS SYSTEM IS A SLOW MOVER. && .MARINE...(447 PM EDT MON APR 27 2009) WINDS ARE COMING DOWN NICELY AS THE FRONT MOVES OVER THE LAKE. WAVES ON LOCAL WEBCAMS LOOKS RATHER TAME AT PRESENT. SO HAVE TAKEN DOWN THE GALE WARNING. WINDS WILL PICK UP AGAIN BEHIND THE FRONT LATE TONIGHT AND ALONG WITH THE COLD ADVECTION...WAVES WILL INCREASE TOWARD DAYBREAK. SO WILL RUN A SCA FROM LATE TONIGHT INTO TUESDAY. WITH HIGH PRESSURE OVERHEAD TUESDAY NIGHT AND WEDNESDAY WINDS WILL TURN TO THE NORTHEAST TO EAST. THE OFFSHORE FLOW WILL RESULT IN SUBSIDING WAVES. && .HYDROLOGY...(1005 PM EDT MON APR 27 2009) THE FLOOD WATCH REMAINS IN EFFECT THROUGH 11 AM TUESDAY FOR ROUGHLY THE SOUTHERN HALF OF OUR HSA. ADDITIONAL BASIN AVG QPF AMOUNTS ACROSS THAT AREA OF AN INCH TO INCH AND A HALF ARE ANTICIPATED FROM NOW THROUGH MIDDAY TUESDAY WITH LOCALLY HIGHER AMOUNTS CERTAINLY POSSIBLE. SOME FLOODING MAY BE TRIGGERED BY THIS RAIN DUE TO THE SATURATED GROUND AND HIGHER THAN NORMAL RIVER LEVELS ALREADY IN PLACE. WE BEGIN TO DRY OUT TUESDAY AFTERNOON WITH THE NEXT CHANCE OF RAIN HOLDING OFF UNTIL LATE WEDNESDAY NIGHT OR THURSDAY. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...FLOOD WATCH IN EFFECT THROUGH 11 AM TUESDAY ALONG AND SOUTH OF A GRAND HAVEN TO ALMA LINE. LM...SMALL CRAFT ADVISORY LATE TONIGHT AND TUESDAY FROM ST. JOSEPH TO MANISTEE. && SYNOPSIS: JK SHORT TERM: JK/LAURENS LONG TERM: IOD AVIATION: IOD MARINE: JK HYDROLOGY: JK/LAURENS
Hazardous weather outlook, Apr 27, 4:45 PM EDT, 7 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 445 PM EDT MON APR 27 2009 MIZ037>040-043>046-050>052-056>059-064>067-071>074-280900- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 445 PM EDT MON APR 27 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TONIGHT SEVERE WEATHER IS NO LONGER EXPECTED IN THE AREA. GUSTY SOUTHWEST WINDS WILL ALSO SLOWLY DIMINISH THIS EVENING. FLOOD THREAT WILL CONTINUE AS SHOWERS AND POSSIBLY A FEW THUNDERSTORMS SPREAD ACROSS THE AREA AHEAD OF AN APPROACHING COLD FRONT. LOCALLY HEAVY RAIN COULD ACCOMPANY ANY STORMS AND FLOODING MAY BECOME AN ISSUE IF THE STORMS TRACK OVER THE SAME AREA. A FEW LOCATIONS COULD END UP WITH OVER ONE INCH OF RAIN. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY HIGH WATER LEVELS COULD PERSIST FOR MUCH OF THE WEEK DEPENDING ON HOW MUCH RAIN FALLS THROUGH TONIGHT. SEVERE THUNDERSTORMS AND LOCALLY HEAVY RAINFALL ARE POSSIBLE IN THE THURSDAY TO FRIDAY TIME FRAME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FROM THIS AFTERNOON THROUGH THE EVENING AND ALSO FOR THE THURSDAY INTO FRIDAY TIME FRAME. LMZ844>849-280900- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 445 PM EDT MON APR 27 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TONIGHT BOATING CONDITIONS WILL BE HAZARDOUS FOR SMALL CRAFT INTO TONIGHT. WIND...WAVES AND THUNDERSTORMS WILL CREATE THESE HAZARDOUS CONDITIONS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS COULD POSE A HAZARD TO SMALL CRAFT THURSDAY INTO FRIDAY. COBB
In the hours before
Local storm report, Apr 27, 11:45 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1145 PM EDT MON APR 27 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1142 PM HEAVY RAIN 3 SW WAYLAND 42.64N 85.68W
04/27/2009 M1.02 INCH ALLEGAN MI TRAINED SPOTTER
FROM 1030 PM TO 1130 PM.
&&
RSUTTLEThe office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 12:09 AM EDT | River Flood Warning | GRR | Kalamazoo | 10 hr |
| Apr 28, 12:25 AM EDT | River Flood Warning | GRR | Kent | 9 days |
| Apr 28, 12:25 AM EDT | River Flood Warning | GRR | Clinton | 22 hr |
| Apr 28, 12:25 AM EDT | River Flood Warning | GRR | Clinton | 7 days |
| Apr 28, 12:25 AM EDT | River Flood Warning | GRR | Barry | 3 days |
| Apr 28, 12:30 AM EDT | River Flood Warning | GRR | Ottawa | 8 days |
| Apr 28, 12:41 AM EDT | River Flood Advisory | GRR | Eaton | 12 hr |
| Apr 28, 12:41 AM EDT | River Flood Advisory | GRR | Ingham | 12 hr |
| Apr 28, 12:41 AM EDT | River Flood Advisory | GRR | Kent | 4 days |
| Apr 28, 12:41 AM EDT | River Flood Advisory | GRR | Kent | 5 days |
| Apr 28, 12:41 AM EDT | River Flood Advisory | GRR | Ingham | 12 hr |
| Apr 28, 12:41 AM EDT | River Flood Advisory | GRR | Kent | 4 days |
| Apr 28, 12:41 AM EDT | River Flood Advisory | GRR | Calhoun | 12 hr |
| Apr 28, 12:41 AM EDT | River Flood Advisory | GRR | Kalamazoo | 12 hr |
| Apr 28, 12:41 AM EDT | River Flood Advisory | GRR | Gratiot | 34 hr |
| Apr 28, 8:59 AM EDT | Areal Flood Advisory | GRR | Allegan, Barry, Calhoun, Clinton, Eaton, Gratiot and 10 more | 103 days |
Nearby
River Flood Warnings in Michigan, 2009Every river flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.